Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2022, 3:44 PM CDT for Lincoln County, Missouri. It took effect at Mar 30, 2022, 8:05 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 3:44 PM CDT (20:44 UTC)
- In effect from
- Mar 30, 2022, 8:05 PM CDT
- Expired
- Mar 31, 2022, 7:16 PM CDT
- In force
- 23 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 24.77 ft at Mar 31, 2022, 6:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
099
WGUS43 KLSX 302044
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
344 PM CDT Wed Mar 30 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-010845-
/O.NEW.KLSX.FL.W.0017.220331T1110Z-220402T1000Z/
/TRYM7.1.ER.220331T1110Z.220331T1800Z.220401T0400Z.NO/
344 PM CDT Wed Mar 30 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...From Thursday morning to early Saturday morning.
* IMPACTS...At 23.0 feet, Considerable agricultural land is flooded
between Troy and Moscow Mills.
* ADDITIONAL DETAILS...
- At 3:30 PM CDT Wednesday the stage was 13.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 22.4 feet early tomorrow
afternoon. It will then fall below flood stage late tomorrow
evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Cuivre River
Troy 21.0 13.4 Wed 3 pm 22.4 15.2 9.6 8.3 7.9
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Fuchs5 follow-up statements
856
WGUS83 KLSX 310105
FLSLSX
Flood Statement
National Weather Service St Louis MO
805 PM CDT Wed Mar 30 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-011315-
/O.EXT.KLSX.FL.W.0017.220331T0105Z-220402T1000Z/
/TRYM7.1.ER.220331T0014Z.220331T1200Z.220401T0400Z.NO/
805 PM CDT Wed Mar 30 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...From this evening to early Saturday morning.
* IMPACTS...At 23.5 feet, Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 21.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CDT Wednesday was 21.2 feet.
- Forecast...The river will rise to 23.4 feet tomorrow morning.
It will then fall to 22.4 feet and begin rising again early
tomorrow afternoon. It will rise to 23.0 feet early tomorrow
afternoon. It will then fall below flood stage late tomorrow
evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Cuivre River
Troy 21.0 21.2 Wed 7 pm 22.2 13.0 9.0 8.2 7.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Pfahler475
WGUS83 KLSX 310235
FLSLSX
Flood Statement
National Weather Service St Louis MO
935 PM CDT Wed Mar 30 2022
...The Flood Warning continues for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-011445-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-220401T2112Z/
/TRYM7.1.ER.220331T0014Z.220331T0600Z.220331T1512Z.NO/
935 PM CDT Wed Mar 30 2022
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...Until Friday afternoon.
* IMPACTS...At 23.0 feet, Considerable agricultural land is flooded
between Troy and Moscow Mills.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Wednesday the stage was 22.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CDT Wednesday was 22.4 feet.
- Forecast...The river is expected to rise to a crest of 22.7
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Cuivre River
Troy 21.0 22.4 Wed 9 pm 18.4 10.9 8.6 8.1 7.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Pfahler659
WGUS83 KLSX 311525
FLSLSX
Flood Statement
National Weather Service St Louis MO
1025 AM CDT Thu Mar 31 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-020330-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-220402T1200Z/
/TRYM7.1.ER.220331T0014Z.220331T1130Z.220401T0600Z.NO/
1025 AM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...Until Saturday morning.
* IMPACTS...At 24.8 feet, Near this height...Second Street in Moscow
Mills begins flooding near the Byrd Street intersection.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 24.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Thursday was 24.8 feet.
- Forecast...The river has crested and will begin to fall. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Cuivre River
Troy 21.0 24.6 Thu 10 am 16.4 10.1 8.5 8.1 7.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Byrd197
WGUS83 KLSX 311853
FLSLSX
Flood Statement
National Weather Service St Louis MO
153 PM CDT Thu Mar 31 2022
...The Flood Warning continues for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-020700-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-220402T0834Z/
/TRYM7.1.ER.220331T0014Z.220331T1130Z.220401T0234Z.NO/
153 PM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...Until early Saturday morning.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Thursday the stage was 23.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 PM CDT Thursday was 24.8 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 7.5 feet early
Thursday afternoon.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Cuivre River
Troy 21.0 23.6 Thu 1 pm 15.8 10.1 8.5 8.1 7.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Byrd615
WGUS83 KLSX 010016
FLSLSX
Flood Statement
National Weather Service St Louis MO
716 PM CDT Thu Mar 31 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC113-010130-
/O.CAN.KLSX.FL.W.0017.000000T0000Z-220401T0016Z/
/TRYM7.1.ER.220331T0014Z.220331T1130Z.220331T2318Z.NO/
716 PM CDT Thu Mar 31 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cuivre River near Troy.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Thursday the stage was 20.4 feet.
- Forecast...The river is expected to fall to 7.5 feet Thursday
evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Cuivre River
Troy 21.0 20.4 Thu 7 pm 14.1 9.4 8.4 8.0 7.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:27 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 2:27 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 227 PM CDT Wed Mar 30 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 225 PM CDT Wed Mar 30 2022 Large area of stratiform rain behind the initial convective line continues to progress slowly east this afternoon. Meanwhile, the cold front has made progress eastward as well, having made it through Columbia and Quincy as of 2PM. Some areas of showers continue behind the front, but a general drying trend is expected with winds shifting to the WNW and temperatures dropping into the 40s and eventually the 30s overnight. Clouds continue overnight with additional showers possible mainly in the evening. Thursday will be a cold, raw day with a brisk west wind making it feel even colder. Another shortwave trough wraps around the back of the departing trough, leading to a renewed chance for showers during the day, aided in part by diurnal heating beneath the cold upper low. Temperatures aloft will be cold, below freezing at all levels except the surface. As a result, this shower activity could come in the form of some snow flakes especially in northern areas. However, with temperatures at ground level remaining above freezing and precipitation remaining light, we do not expect any accumulation to occur. Temperatures struggle to warm into the 40s for highs. We drop below freezing area wide Thursday night as surface high pressure builds in. Any showers should dissipate in the evening as we lose daytime heating and the trough shifts to the east. Kimble .LONG TERM... (Friday through Next Wednesday) Issued at 225 PM CDT Wed Mar 30 2022 Brief ridging moves through aloft on Friday while surface high pressure shifts to the east. The result will be a warm up into the 50s, although that's still below normal for this time of year. There should also be a good amount of sunshine to aid in this warm up. The next upper trough comes out of the northern Rockies and crosses the mid Mississippi Valley on Saturday. This will bring our next chance of rain, although amounts are not expected to be heavy as there is not a good moisture connection to the Gulf. Ridging builds in the southern jet stream on Sunday, likely bringing our warmest day of the forecast. Highs reach the 60s area wide, with upper 60s in the south and west part of the forecast area. The next weather maker will be a trough moving through the southern stream early next week. There's still a good deal of spread in model guidance on how this will evolve, but the general consensus is to keep the wave to our south, with the best chance of rain coming Monday night into Tuesday. With the wave passing to our south, thunderstorm chances should be limited. Behind this trough, a stronger northern stream trough drops south through the northern plains on Wednesday and settles into the central US by the middle of the week, bringing a renewed shot of colder air. Kimble && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1214 PM CDT Wed Mar 30 2022 Widespread area of rain will continue to move slowly through the region this afternoon. Ceiling and visibility will be somewhat variable in the rain but generally in the MVFR range. A cold front is moving into central Missouri at this hour, near Columbia at 18Z, arriving in St. Louis around 22Z. Winds shift to the WNW behind the front with MVFR ceilings lasting into Thursday. Some pockets of IFR ceilings may also occur especially in central Missouri this afternoon. Some lingering showers are possible especially in northern areas through Thursday morning. Kimble && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 38 42 32 56 / 70 60 20 0 Quincy 34 40 29 52 / 60 50 20 0 Columbia 34 40 29 58 / 50 50 5 0 Jefferson City 36 41 29 59 / 60 50 5 0 Salem 38 43 32 52 / 100 50 20 0 Farmington 37 44 29 58 / 60 40 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 2:43 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 243 PM CDT Wed Mar 30 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 243 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and a few thunderstorms are possible across southeast Missouri and southern Illinois this afternoon. Strong wind gusts will be the primary threat with these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kimble
In the hours before
Local storm report, Mar 30, 10:13 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 4 ESE NEW MELLE 38.69N 90.81W
03/30/2022 E0.25 INCH ST. CHARLES MO PUBLIC
&&
MABLocal storm report, Mar 30, 11:08 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST 1 S FREEBURG 38.42N 89.91W
03/30/2022 M49 MPH ST. CLAIR IL EMERGENCY MNGR
&&
MABLocal storm report, Mar 30, 11:13 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND GST 3 N ORCHARD FARMS 38.93N 90.44W
03/30/2022 M49 MPH ST. CHARLES MO ASOS
FROM SMARTT FIELD.
&&
JPGLocal storm report, Mar 30, 2:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM NON-TSTM WND GST 1 SE SCOTT AFB 38.54N 89.84W
03/30/2022 M40 MPH ST. CLAIR IL AWOS
SCOTT AIR FORCE BASE.
&&
MABLocal storm report, Mar 30, 2:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HEAVY RAIN WATERLOO 38.33N 90.16W
03/30/2022 M1.90 INCH MONROE IL TRAINED SPOTTER
&&
JPGNearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.